North Dakota, 2005Hail in North Dakota, May 8, 2005
May 8, 2005 · NWS BIS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 8, 1:05 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, May 8, 1:05 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
205 PM CDT SUN MAY 8 2005
.SHORT TERM...
VERY DYNAMIC PATTERN WITH AN UPPER LOW CONTINUING ITS TREK ACROSS
THE NORTHERN PLAINS TONIGHT AND MONDAY. NAM QPF IMPRESSIVE IN OUR
EASTERN ZONES...WILL MATCH FGFS FLASH FLOOD WATCH ALONG THE
SOUTHERN TWO THIRDS OF OUR COMMON BORDER. BY TUESDAY... THE NEXT
UPPER LOW IN A SERIES...APPROACHES THE MOUNTAIN WEST AND THE ACTION
ONCE AGAIN PICKS UP AND SPREADS ACROSS OUR STATE TUESDAY NIGHT INTO
THURSDAY.
.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT. THE UPPER LOW IN THE LEE
OF THE ROCKIES/CENTRAL PLAINS ON THURSDAY MOVES EAST SLOWLY AND
MERGES WITH A LONGWAVE TROUGH EXTENDING SOUTHWARD FROM CANADA ON
FRIDAY. THIS SYSTEM PICKS UP SPEED AND MOVES EAST OF THE REGION BY
SATURDAY. HAVE KEPT CHANCE OF SHOWERS IN THE FORECAST ON THURSDAY
AND FRIDAY...AND KEPT SATURDAY AND SUNDAY DRY. HIGHS IN THE 50S
THURSDAY AND FRIDAY...AND IN THE 60S SATURDAY AND SUNDAY.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THIS EVENING THROUGH MONDAY FOR EASTERN PORTIONS
OF SOUTH CENTRAL NORTH DAKOTA.
&&
RSL/JV
Hazardous weather outlook, May 8, 4:43 AM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
543 AM CDT SUN MAY 8 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091042-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
543 AM CDT SUN MAY 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF A LINE FROM BISMARCK
TO MINOT THIS AFTERNOON...WITH SEVERE THUNDERSTORMS POSSIBLE IN THE
JAMESTOWN TO ELLENDALE AREA. HEAVY RAIN COULD OCCUR WITH SOME OF THE
THUNDERSTORMS.
AREAS OF MODERATE RAIN CAN BE EXPECTED IN WESTERN NORTH DAKOTA TODAY
AS PRECIPITATION WRAPS AROUND A LOW PRESSURE SYSTEM CENTERED IN THE
WESTERN DAKOTAS. RAINFALL AMOUNTS COULD BE ENOUGH TO CAUSE MINOR
FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 8, 4:09 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
509 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 13 SE NEW SALEM 46.71N 101.22W
05/08/2005 1.75 INCH MORTON ND PUBLIC
&&
SWICHELocal storm report, May 8, 4:27 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
527 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 N KULM 46.39N 98.95W
05/08/2005 1.00 INCH LAMOURE ND PUBLIC
&&
SWICHELocal storm report, May 8, 5:03 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL ELLENDALE 46.00N 98.52W
05/08/2005 0.75 INCH DICKEY ND FIRE DEPT/RESCUE
LASTED FROM 530 PM CDT TO 543 PM CDT.
&&
SWICHEHail, Stutsman
- When
- May 8, 5:33 PM CST to 5:38 PM CST
- Where
- Stutsman County, 2 mi E of Jamestown
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.900, -98.650
Heavy rains accompanied the hail producing minor street flooding in the city of Jamestown.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, May 8 to 9, 2005$35 million · 4 events
- Flash Flood in Idaho, May 8, 2005$4.0 million · 1 event
- Hail and Damaging Winds in Texas, May 8, 20051 injured · $689,000 · 1.75 in hail · 19 events
- Flood in California, May 8 to 10, 2005$2.3 million · 1 event
- Hail in Texas, May 8, 2005$245,000 · 4.25 in hail · 41 events
- Hail and Damaging Winds in Texas, May 8, 2005$246,000 · 1 in hail · 30 events
- Flash Flooding and Hail in Iowa, May 8, 2005$208,000 · 2 in hail · 23 events
- Tornadoes and Hail in Minnesota, May 8, 2005$70,000 · F0 · 23 events
- Tornado and Flooding in Kansas, May 8, 2005F0 · 63 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 8, 2005$75,000 · 65 kt wind · 11 events
- Tornado and Flash Flood in North Dakota, May 8 to 9, 2005F1 · 28 events
- Hail in South Dakota, May 8, 20051.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450503.